# SDR ARWA981221

- Difficulty date: December 29, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N1804
- Make and model: Doug DC-8-62
- Aircraft serial: 45896
- Engine: Pwa JT3D3B
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Fcu
- Part number: 71128721
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: E, C, D

## Discrepancy

PNX - FLT 515 - BLOCK TURNBACK, ON RIGHT RUNUP, NR 1 ENGINE DIDN'T ACCELERATE.  ALL INDICATIONS REMAINED IN IDLE.  INDICATION WITH SLIGHTLY FLUCTUATING  EPR NEEDLE.  FELT ENGINE VIBRATING AND HEARD 'KNOCKING' NOISE.  IMMEDIATELY BROUGHT THROTTLE BACK TO IDLE AND SHUTDOWN THE ENGINE.  TROUBLESHOOTING FOUND DEFECTIVE FUEL CONTROL UNIT AT ENGINE RUNUP.  REMOVED AND REPLACED FCU IAW DC-8 MM 73-20-0 AND 73-20-1.  OPS CHECKED AND ENGINE TRIMMED NORMAL IAW MM 72-00-0.  (M)
